Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Journal of Group Theory

Editor-in-Chief: Parker, Christopher W.

Managing Editor: Wilson, John S. / Khukhro, Evgenii I. / Kramer, Linus


IMPACT FACTOR 2018: 0.470
5-year IMPACT FACTOR: 0.520

CiteScore 2018: 0.53

SCImago Journal Rank (SJR) 2018: 0.566
Source Normalized Impact per Paper (SNIP) 2018: 1.047

Mathematical Citation Quotient (MCQ) 2018: 0.48

Online
ISSN
1435-4446
See all formats and pricing
More options …
Volume 16, Issue 1

Issues

Commensurated subgroups and ends of groups

Greg Conner / Michael Mihalik
Published Online: 2013-01-03 | DOI: https://doi.org/10.1515/jgt-2012-0035

Abstract.

If G is a group, then subgroups A and B are commensurable if has finite index in both A and B. The commensurator of A in G, denoted by , is

It is straightforward to check that is a subgroup of G. A subgroup A is commensurated in G if . The centralizer of A in G is a subgroup of the normalizer of A in G which is a subgroup of . We develop geometric versions of commensurators in finitely generated groups. In particular, iff the Hausdorff distance between A and is finite. We show a commensurated subgroup of a group is the kernel of a certain map, and a subgroup of a finitely generated group is commensurated iff a Schreier (left) coset graph is locally finite. The ends of this coset graph correspond to the filtered ends of the pair (G,A). This last equivalence is particularly useful for deriving asymptotic results for finitely generated groups. Our primary goals in this paper are to develop and compare the basic theory of commensurated subgroups to that of normal subgroups, and to initiate the development of the asymptotic theory of commensurated subgroups.

About the article

Received: 2011-12-12

Revised: 2012-08-13

Published Online: 2013-01-03

Published in Print: 2013-01-01


Citation Information: Journal of Group Theory, Volume 16, Issue 1, Pages 107–139, ISSN (Online) 1435-4446, ISSN (Print) 1433-5883, DOI: https://doi.org/10.1515/jgt-2012-0035.

Export Citation

© 2013 by Walter de Gruyter Berlin Boston.Get Permission

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

[2]
Gregory R Conner and Michael L Mihalik
Algebraic & Geometric Topology, 2015, Volume 14, Number 6, Page 3509

Comments (0)

Please log in or register to comment.
Log in